MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE
Model Number 328506
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0139917 medical device expiration date: na device manufacture date: 2020-06-26 medical device lot #: unknown medical device expiration date: unknown device manufacture date: unknown a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that relion® insulin syringes experienced 2 cases of hub separation from the device and 1 case of the cannula piercing through the shield.Product defects were noted during use.The following information was provided by the initial reporter: consumer stated, he found 2 syringes in a sealed bag with the needle hub dispatched from the barrel.2 syringes affected.Lot: 0139917, catalog: 328506, date of event: unknown.Stated, he stuck the palm of his hand when removing a sealed bag from the box because a needle was sticking through the bag that was sticking through a shield.Did not seek medical.Stated, same product but lot and date of event unknown.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned two (2) loose 1ml insulin syringes.Consumer reported that needle hub separated from 2 syringes; also reported needle stick from syringe that had needle through shield.Both returned syringes were examined, and it was observed that both exhibited broken barrels.No defects regarding a cannula through shield were observed on the returned syringes.A review of the device history record was completed for batch # 0139917.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted for this complaint.Confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (broken barrel) unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (cannula through shield) process summary: a dial transfers the correct number of syringes to a tube where they drop by gravity through the tube coming to rest on top of the polybag sealing jaws.The polybag is formed by web that is wrapped around a metal tube where the sides of the web overlap and are sealed to form the vertical seal.Sealing jaws form the polybag bottom, as well as the top of the previous polybag.Between the sealing jaws is a knife that severs the bag from the roll.There were no quality notification or maintenance dispatches created for this issue during the production of this batch.Root cause cannot be determined.
 
Event or Problem Description
It was reported that relion® insulin syringes experienced 2 cases of hub separation from the device and 1 case of the cannula piercing through the shield.Product defects were noted during use.The following information was provided by the initial reporter: consumer stated, he found 2 syringes in a sealed bag with the needle hub dispatched from the barrel.2 syringes affected.Lot: 0139917, catalog: 328506, date of event: unknown, stated, he stuck the palm of his hand when removing a sealed bag from the box because a needle was sticking through the bag that was sticking through a shield.Did not seek medical.Stated, same product but lot and date of event unknown.

Brand Name
RELION INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10751773
Report Number1920898-2020-01487
Device Sequence Number1088370
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1